Alert archive / Nebraska / Winter Storm Watches in 2021
Winter Storm Watch 4, NWS North Platte, NE
NWS North Platte, NE issued this winter storm watch at Dec 7, 2021, 2:56 PM CST for 11 counties in Nebraska. It took effect at Dec 9, 2021, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 7, 2021, 2:56 PM CST (20:56 UTC)
- In effect from
- Dec 9, 2021, 6:00 PM CST
- Expired
- Dec 9, 2021, 3:35 AM CST
- In force
- Issued by
- NWS North Platte, NE
Counties Boyd County, NE, Brown County, NE, Cherry County, NE, Garden County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keya Paha County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 40 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1732 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
093 WWUS43 KLBF 072056 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 256 PM CST Tue Dec 7 2021 NEZ004-022>024-094-081200- /O.NEW.KLBF.WS.A.0004.211210T0000Z-211211T0000Z/ Sheridan-Garden-Grant-Hooker-Western Cherry- Including the cities of Gordon, Rushville, Oshkosh, Lewellen, Hyannis, Mullen, Cody, Eli, Merriman, and Kilgore 256 PM CST Tue Dec 7 2021 /156 PM MST Tue Dec 7 2021/ ...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... * WHAT...Heavy snow with total snow accumulations of 6 inches or more possible. * WHERE...Portions of northwest Nebraska and the western Sandhills. * WHEN...From Thursday evening through Friday afternoon. * IMPACTS...Travel could be very difficult. Blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ NEZ005>010-025-081200- /O.NEW.KLBF.WS.A.0004.211210T0600Z-211211T0000Z/ Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Thomas- Including the cities of Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Thedford, and Halsey 256 PM CST Tue Dec 7 2021 /156 PM MST Tue Dec 7 2021/ ...WINTER STORM WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON... * WHAT...Heavy snow with total snow accumulations of 6 inches or more possible. * WHERE...Portions of north central Nebraska, generally north of Highway 91. * WHEN...From late Thursday night through Friday afternoon. * IMPACTS...Travel could be very difficult. Blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ For more information from the National Weather Service visit http://weather.gov/lbf
3 follow-up statements
669 WWUS43 KLBF 080922 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 322 AM CST Wed Dec 8 2021 NEZ004-022>024-094-082130- /O.CON.KLBF.WS.A.0004.211210T0000Z-211211T0000Z/ Sheridan-Garden-Grant-Hooker-Western Cherry- Including the cities of Gordon, Rushville, Oshkosh, Lewellen, Hyannis, Mullen, Cody, Eli, Merriman, and Kilgore 322 AM CST Wed Dec 8 2021 /222 AM MST Wed Dec 8 2021/ ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 6 inches or more possible. * WHERE...Western Cherry, Grant, Garden, Sheridan and Hooker Counties. * WHEN...From Thursday evening through Friday afternoon. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ NEZ005>010-025-082130- /O.CON.KLBF.WS.A.0004.211210T0600Z-211211T0000Z/ Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Thomas- Including the cities of Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Thedford, and Halsey 322 AM CST Wed Dec 8 2021 /222 AM MST Wed Dec 8 2021/ ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 6 inches or more possible. * WHERE...Portions of north central Nebraska. * WHEN...From late Thursday night through Friday afternoon. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ For more information from the National Weather Service visit http://weather.gov/lbf
072 WWUS43 KLBF 082100 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 300 PM CST Wed Dec 8 2021 NEZ004-094-091200- /O.UPG.KLBF.WS.A.0004.211210T0000Z-211211T0000Z/ /O.NEW.KLBF.WS.W.0007.211210T0000Z-211211T0000Z/ Sheridan-Western Cherry- Including the cities of Gordon, Rushville, Cody, Eli, Merriman, and Kilgore 300 PM CST Wed Dec 8 2021 /200 PM MST Wed Dec 8 2021/ ...WINTER STORM WARNING IN EFFECT FROM 6 PM CST /5 PM MST/ THURSDAY TO 6 PM CST /5 PM MST/ FRIDAY... * WHAT...Heavy snow expected with total accumulations of 6 to 10 inches. * WHERE...Sheridan and Western Cherry Counties. * WHEN...From 6 PM CST /5 PM MST/ Thursday to 6 PM CST /5 PM MST/ Friday. * IMPACTS...Travel will be very difficult. Blowing snow will significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call Nebraska 511 for the latest road information. && $$ NEZ026>029-035>037-091200- /O.NEW.KLBF.WW.Y.0017.211210T0600Z-211211T0000Z/ Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Including the cities of Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Arthur, Tryon, Ringgold, and Stapleton 300 PM CST Wed Dec 8 2021 /200 PM MST Wed Dec 8 2021/ ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/ THURSDAY NIGHT TO 6 PM CST /5 PM MST/ FRIDAY... * WHAT...Snow expected with total accumulations of 3 to 5 inches. * WHERE...Portions of north central and west central Nebraska, generally along and near Highways 91 and 92. * WHEN...From midnight CST /11 PM MST/ Thursday night to 6 PM CST /5 PM MST/ Friday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 511 for the latest road information. && $$ NEZ022>024-091200- /O.CON.KLBF.WS.A.0004.211210T0000Z-211211T0000Z/ Garden-Grant-Hooker- Including the cities of Oshkosh, Lewellen, Hyannis, and Mullen 200 PM MST Wed Dec 8 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON... * WHAT...Heavy snow with total accumulations of around 6 inches possible. * WHERE...Grant, Garden and Hooker Counties. * WHEN...From Thursday afternoon through Friday afternoon. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ NEZ005>010-025-091200- /O.CON.KLBF.WS.A.0004.211210T0600Z-211211T0000Z/ Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Thomas- Including the cities of Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Thedford, and Halsey 300 PM CST Wed Dec 8 2021 /200 PM MST Wed Dec 8 2021/ ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON... * WHAT...Heavy snow with total accumulations of 6 or more inches possible. * WHERE...Portions of north central Nebraska, primarily north of Highway 91. * WHEN...From late Thursday night through Friday afternoon. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ For more information from the National Weather Service visit http://weather.gov/lbf
890 WWUS43 KLBF 090935 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 335 AM CST Thu Dec 9 2021 NEZ005>010-092215- /O.UPG.KLBF.WS.A.0004.211210T0600Z-211211T0000Z/ /O.EXB.KLBF.WS.W.0007.211210T0600Z-211211T0000Z/ Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt- Including the cities of Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, and Atkinson 335 AM CST Thu Dec 9 2021 /235 AM MST Thu Dec 9 2021/ ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ FRIDAY... * WHAT...Heavy snow is expected with total snow accumulations of 4 to 7 inches, mainly along and north of highway 20. Winds gusting as high as 30 mph Friday afternoon. * WHERE...Portions of north central Nebraska. * WHEN...From midnight CST /11 PM MST/ tonight to 6 PM CST /5 PM MST/ Friday. * IMPACTS...Travel could be very difficult. Blowing snow could significantly reduce visibility. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call Nebraska 511 for the latest road information. && $$ NEZ004-094-092215- /O.CON.KLBF.WS.W.0007.211210T0000Z-211211T0000Z/ Sheridan-Western Cherry- Including the cities of Gordon, Rushville, Cody, Eli, Merriman, and Kilgore 335 AM CST Thu Dec 9 2021 /235 AM MST Thu Dec 9 2021/ ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 6 PM CST /5 PM MST/ FRIDAY... * WHAT...Heavy snow is expected with total snow accumulations of 6 to 10 inches. Highest accumulations are likely along and north of highway 20. Winds gusting as high as 30 mph Friday afternoon. * WHERE...Sheridan and Western Cherry Counties. * WHEN...From 6 PM CST /5 PM MST/ Thursday to 6 PM CST /5 PM MST/ Friday. * IMPACTS...Travel will be very difficult. Blowing snow will significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call Nebraska 511 for the latest road information. && $$ NEZ022>024-092215- /O.UPG.KLBF.WS.A.0004.211210T0000Z-211211T0000Z/ /O.EXB.KLBF.WW.Y.0017.211210T0000Z-211211T0000Z/ Garden-Grant-Hooker- Including the cities of Oshkosh, Lewellen, Hyannis, and Mullen 235 AM MST Thu Dec 9 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST FRIDAY... * WHAT...Snow is expected with total snow accumulations of 1 to 3 inches. Winds gusting as high as 30 mph Friday afternoon. * WHERE...Garden, Grant and Hooker Counties. * WHEN...From 5 PM this afternoon to 5 PM MST Friday. * IMPACTS...Travel could be very difficult. Blowing snow could significantly reduce visibility. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 511 for the latest road information. && $$ NEZ025-092215- /O.UPG.KLBF.WS.A.0004.211210T0600Z-211211T0000Z/ /O.EXA.KLBF.WW.Y.0017.211210T0600Z-211211T0000Z/ Thomas- Including the cities of Thedford and Halsey 335 AM CST Thu Dec 9 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY... * WHAT...Snow is expected with total snow accumulations of 1 to 3 inches. Winds gusting as high as 30 mph Friday afternoon. * WHERE...Thomas County. * WHEN...From midnight tonight to 6 PM CST Friday. * IMPACTS...Travel could be very difficult. Blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 511 for the latest road information. && $$ NEZ035-036-092215- /O.EXT.KLBF.WW.Y.0017.211210T0000Z-211211T0000Z/ Arthur-McPherson- Including the cities of Arthur, Tryon, and Ringgold 335 AM CST Thu Dec 9 2021 /235 AM MST Thu Dec 9 2021/ ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 6 PM CST /5 PM MST/ FRIDAY... * WHAT...Snow is expected with snow accumulations of up to two inches. Winds gusting as high as 30 mph Friday afternoon. * WHERE...Portions of north central and west central Nebraska, generally along and near Highways 91 and 92. * WHEN...From 6 PM CST /5 PM MST/ this evening to 6 PM CST /5 PM MST/ Friday. * IMPACTS...Plan on slippery road conditions. Blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 511 for the latest road information. && $$ NEZ026>029-037-092215- /O.CON.KLBF.WW.Y.0017.211210T0600Z-211211T0000Z/ Blaine-Loup-Garfield-Wheeler-Logan- Including the cities of Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, and Stapleton 335 AM CST Thu Dec 9 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY... * WHAT...Snow is expected with total snow accumulations of 2 to 4 inches. Winds gusting as high as 30 mph Friday afternoon. * WHERE...Portions of north central and west central Nebraska, generally along and near Highways 91 and 92. * WHEN...From midnight CST /11 PM MST/ Thursday night to 6 PM CST /5 PM MST/ Friday. * IMPACTS...Plan on slippery road conditions. Blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 511 for the latest road information. && $$ For more information from the National Weather Service visit http://weather.gov/lbf
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this winter storm watch went out at Dec 7, 11:12 AM CST, 3 hours 44 minutes earlier.
Area forecast discussion, Dec 7, 11:12 AM CST, 3 hours 44 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1112 AM CST Tue Dec 7 2021 .SHORT TERM...(Today through Wednesday) Issued at 319 AM CST Tue Dec 7 2021 The forecast focus in the short term will be the slight warmup today followed by warmer temperatures on Wednesday. A closed upper low was centered over the Hudson Bay region this morning, with a broad upper trough extending across the Northern Plains, Great Lakes and Midwest. Upper ridging extended over the Pacific Northwest into British Columbia. For today, a weak cold front will move through western NE this morning. Temperatures will be warmer than yesterday, in the mid and upper 30s north central and the low to mid 40s across the southwest. Tonight, upper height rises occur as a surface warm front lifts into central NE. Mostly clear skies and very light west winds will promote a fairly strong surface inversion to develop. Kept lows in the upper teens very near the previous forecast. Wednesday, surface low pressure will deepen to our west, with a south to southwest wind increasing to 10-20 mph by afternoon. High to reach the mid 50s across the west and central to around 45 far northeast. Southwest Nebraska will have the potential for highs near 60s. .LONG TERM...(Wednesday night through Monday) Issued at 319 AM CST Tue Dec 7 2021 The main forecast concern in the long term will be the potential for accumulating snow Thursday night into Friday as a storm system crosses the region. The mid and upper flow will become west southwesterly on Thursday as a weak cold front moves through western NE. An upper trough will dig from the Pacific Northwest into the Intermountain West. This upper trough axis will reach western Utah and western Arizona by early Thursday evening. Surface low pressure will deepen over eastern into southeast CO Thursday night. A warm front will become located from far northwest KS through far southeast NE overnight. Colder air will be drawn southward from South Dakota and eastern WY into western NE. Mid level frontogenesis at 850-700mb will increase from southeast WY into the Nebraska panhandle and north central NE Thursday night, then weakening across central and eastern NE by Friday afternoon. The deterministic GFS, NAM and ECMWF continue to generate light snow Thursday night into Friday ahead of the upper trough axis. A look at 300mb winds, a jet max will be located from far southeast WY across SD into central MN Thursday night, while a second jet max will be located from AZ into central CO. This will support upper level divergence from the right entrance region of the jet across the panhandle and north central NE Thursday night and on Friday from the left entrance region of the southern jet max. Because of this, the snow will be best focused across the Panhandle and north central NE. Although snowfall amounts remain uncertain, it appears snowfall amounts could be significant enough to affect travel. Easterly winds Thursday night will turn northerly on Friday and increase to 15 to 25 mph. This could produce some blowing snow. Highs will only be in the upper 20s to lower 30s across north central NE. Confidence remains low on the southern extent of snow with this system. It appears that the I80 corridor may be along the southern end of snowfall accumulations, where perhaps an inch or two is possible. Will continue to watch how the system evolves over the next few days. Those with travel plans should stay tuned to our latest forecasts regarding this end of week system. Dry and chilly Saturday with highs from 35 to around 40. Upper ridging returns Sunday into Monday, with upper 40s to mid 50s expected. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1111 AM CST Tue Dec 7 2021 VFR conditions are expected throughout the TAF period. Generally northwesterly winds right now, under 10kts, but more variable conditions should persist around sunset and after. Clouds are a bit patchy today, but not causing any CIG concerns. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Sinclair
Hazardous weather outlook, Dec 7, 10:23 AM CST, 4 hours 33 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1023 AM CST Tue Dec 7 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-081630- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1023 AM CST Tue Dec 7 2021 /923 AM MST Tue Dec 7 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Snow is likely across the area Thursday night into Friday, especially across portions of northern Nebraska. Several inches of accumulation could occur. North winds will increase on Friday as well which could cause some blowing snow. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
Nearby
Winter Storm Watches in Nebraska, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.